Does Vicodin make you sleepy?
Before we try and answer the question from the title of this article, we believe we should say a thing or two about Vicodin, as this will greatly help us understand if this medication can cause sleepiness and how often this happens.Vicodin is a painkiller that is made from two different medications that have been combined in order to increase their efficiency and to avoid overdose on the medication. These two medications are hydrocodone and acetaminophen, or paracetamol as it is also known.Hydrocodone is an opioid analgesic, which means that it is derived from opiates that are found in the nature, mostly thebaine and codeine and that it is primarily used to treat pain.
In the case of hydrocodone, the pain that can be treated ranges from moderate to severe. The efficiency of hydrocodone in treating pain has been researched in a number of studies and it has been found that it is more effective than codeine and slightly more effective than morphine at alleviating pain.The other ingredient in Vicodin, paracetamol is also a painkiller, although much less powerful than hydrocodone. Paracetamol is sometimes used on its own, in treating fevers and pain that is not strong. It is also often combined with other medications due to its potential of enhancing the effects of certain drugs.
This also happens in Vicodin, where paracetamol significantly enhances the beneficial pain-relieving properties of hydrocodone, also bringing tat antipyretic, or anti-fever property to the table.When we are talking about the side effects of Vicodin, such as sleepiness that is the main subject of this article, we must always keep in mind that we have two medications that are contributing to the list of potential side effects.
And while paracetamol does not produce sleepiness, it is possible that hydrocodone that is found in Vicodin will do exactly that. Namely, sleepiness is one of the most common side effects of Vicodin, together with dizziness and mild gastrointestinal side effects.You need to keep in mind that the sleepiness that is sometimes caused by Vicodin can be enhanced with other medications that cause sleepiness, such as sleeping pills, certain antidepressants, muscle relaxers, seizure medications, etc. In addition to these, alcohol can also contribute to the sleepiness caused by Vicodin. Also, if you do feel sleepy after ingesting Vicodin, you should make sure that it has subsided before you take part in any potentially hazardous activities.In the end, we would like to emphasize the fact that only because Vicodin is known to cause sleepiness in certain patients, does not mean that you are going to experience this sedative side effect as well. In fact, it is more likely that you will not feel sleepy. However, we want you to be aware of the fact that it is a possibility.